Hail, Morrill
- When
- May 3, 6:05 PM MST to 6:10 PM MST
- Where
- Morrill County, 10 mi E of Angora
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.850, -102.917
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 3, 12:40 PM MST, 5 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 140 PM MDT SAT MAY 3 2003 .SHORT TERM...LEFT FRONT QUADRANT OF JET EDGES INTO EXTREME SOUTHERN PORTION OF CWA THIS EVENING...THEN SINKS SOUTHEAST OF THE AREA TONIGHT. A SHORTWAVE WILL CONTINUE TO MOVE ACROSS THE FORECAST AREA THIS EVENING IN SOUTHWEST UPPER FLOW. AN UPPER LOW THEN DEVELOPS OVER NORTHEAST WYOMING SUNDAY MORNING AND MOVES INTO THE PLAINS DURING THE DAY. FLOW ALOFT OVER THE CWA BECOMES NORTHWEST SUNDAY. AT THE SURFACE...LOW PRESSURE OVER NORTHEAST WYOMING MOVES INTO SOUTH DAKOTA EARLY SUNDAY...WITH ANOTHER STRONGER SURFACE LOW DEVELOPING OVER NORTHEAST COLORADO...WHICH WILL MOVE INTO KANSAS/NEBRASKA SUNDAY. THE LOW TO THE NORTH WILL DRAG A WEAK COLD FRONT ACROSS THE AREA TONIGHT AND SUNDAY. SURFACE WINDS WILL BECOME WEST ACROSS THE WYOMING PORTION OF THE CWA THIS EVENING. SOUTHERLY WINDS IN THE PANHANDLE WILL BECOME WEST TO NORTHWEST SUNDAY MORNING. WINDY CONDITIONS WILL DEVELOP SUNDAY AS THE SHORTWAVE...UPPER LOW AND SURFACE LOWS MOVE EAST OF THE FORECAST AREA. A WIND ADVISORY MAY BE NEEDED FOR SUNDAY FOR THE PANHANDLE...BUT WILL LET MID SHIFT DETERMINE. LOW LEVEL MOISTURE WILL CONTINUE TO DECREASE ACROSS THE AREA WITH THE EXCEPTION OF THE SOUTH CENTRAL MOUNTAINS. MID LEVEL MOISTURE WILL BE PRESENT THROUGH THE PERIOD. LIS WILL BE AROUND -6 IN THE PANHANDLE THIS EVENING...THEN DECREASE AS THE EVENING PROGRESSES. WILL GO WITH ISOLATED SHOWERS AND THUNDERSTORMS THIS EVENING ACROSS THE WYOMING PORTION OF THE CWA AND SCATTERED IN THE NEBRASKA PANHANDLE. SOME STORMS MAY BE SEVERE IN THE NEBRASKA PANHANDLE FROM LATE THIS AFTERNOON THROUGH THIS EVENING. .LONG TERM...BY SUNDAY EVENING THE UPPER LOW WILL BE OVER SOUTH DAKOTA OR NEBRASKA AND THEN MOVE SLOWLY EAST AS IT MOVES INTO THE MEAN RIDGE POSITION. A BRIEF REX BLOCK WILL KEEP THE SYSTEM OVER THE PLAINS AND AFFECTING THE CWA SUNDAY NIGHT AND INTO MONDAY. AN APPROACHING SHORTWAVE TROUGH WILL GET CLOSE ENOUGHT MONDAY AND MONDAY NIGHT TO GIVE IT A NUDGE EAST. THE FEATURE IS KEPT FURTHER WEST BY THE AVN ...OVER SOUTH CENTRAL SOUTH DAKOTA 00Z MONDAY...BUT ITS SURFACE REFLECTION IS FURTHER EAST THAN THE POSITION FROM THE ETA. THE NET RESULT WILL BE A TIGHT NORTHWEST GRADIENT OVER THE CWA...CONTINUING THE STRONG WINDS THROUGH SUNDAY NIGHT. THE HIGHER POPS THROUGH MONDAY WILL CONTINUE TO BE OVER THE NORTHEAST PART OF THE CWA...IN THE CYCLONIC FLOW AROUND THE LOW AND OVER THE MOUNTAINS DUE TO OROGRAPHICS. THERE WILL LIKELY ALSO BE BANDED PRECIPITATION IN THE FAVORED KEAN TO KIML AREA. THE CWA WILL THEN BE BETWEEN SYSTEMS FOR TUESDAY WITH STRONGER WESTERLY FLOW ALOFT TO OUR SOUTH. WILL KEEP LOW POPS FOR THE AFTERNOON AND EVENING HOURS. BOUNDARY LAYER MOISTURE INCREASES WEDNESDAY AFTERNOON AND WITH A SHORTWAVE TROUGH MOVING OVER THE AREA IN THE SOUTHWEST FLOW ALOFT...A SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS SHOULD FORM. DIFFERENCES THEN EXIST FOR THE THURSDAY THROUGH SATURDAY TIME PERIOD AS THE GFS NOW DEPICTS AN UPPER LOW MOVING INTO THE WESTERN PART OF THE NATION UNDER THE WESTERN CANADIAN UPPER LOW. THIS IS A LARGE DEPARTURE FROM PREVIOUS RUNS AND DIFFERS CONSIDERABLY FROM THE LATEST CANADIAN MODEL. IF GFS VERIFIES...A LATE SPRING SNOWSTORM COULD TAKE PLACE FRIDAY NIGHT AND SATURDAY MORNING. FOR NOW WILL KEEP POPS IN THE SCATTERED CATEGORY. .CYS... WY...NONE. NE...NONE. KMD/WEILAND
NEZ001>003-019>021-054-055-WYZ059>070-041115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1025 AM MDT SAT MAY 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON AND PERSIST INTO THE EVENING. THE THUNDERSTORMS OVER THE NEBRASKA PANHANDLE WILL RAPIDLY DEVELOP THIS AFTERNOON AND MAY BECOME SEVERE. THIS WILL BE DUE TO LINGERING MOISTURE...INCREASING INSTABILITY AND A PASSING UPPER LEVEL DISTURBANCE. A DEVELOPING SURFACE FRONT JUST WEST OF THE NEBRASKA PANHANDLE THIS EVENING...PLUS INCREASING MOISTURE AND INSTABILITY AGAIN...COULD CAUSE THUNDERSTORMS TO RAPIDLY INTENSIFY THIS EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AS A STORM SYSTEM MOVES EAST THROUGH THE DAKOTAS SUNDAY...STRONG WINDS WILL SPREAD FROM SOUTHEAST WYOMING ACROSS THE WESTERN NEBRASKA PANHANDLE. GUSTS TO 45 MPH WILL BE POSSIBLE. PEOPLE PLANNING TRAVEL OR OUTDOOR ACTIVITIES SUNDAY SHOULD BE PREPARED FOR THE ONSET OF STRONG GUSTY WINDS. TRAVELERS IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES WILL BE PARTICULARLY AT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING IN THE WESTERN NEBRASKA PANHANDLE. COX/KMD WCJIN-WYSE-WYNE
PRELIMINARY LOCAL STORM REPORT...CORRECTED LAST ENTRY COUNTY
NATIONAL WEATHER SERVICE CHEYENNE WY
458 PM MDT SAT MAY 3 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0341 PM 4 S LAKE MINATARE NE FX TORNADO
05/03/03 SCOTTS BLUFF F-SCALE RATING NOT YET DETERMINED
0357 PM 4 SE LAKE MINATARE NE FX TORNADO
05/03/03 SCOTTS BLUFF F-SCALE RATING NOT YET DETERMINED
0400 PM 5 SE LAKE MINATARE NE FX TORNADO
05/03/03 SCOTTS BLUFF F-SCALE RATING NOT YET DETERMINED
TREE DAMAGE
0400 PM 5 SE LAKE MINATARE NE FX TORNADO
05/03/03 SCOTTS BLUFF F-SCALE RATING NOT YET DETERMINED
COW SHED DESTROYED...NUMEROUS
DOWNED TREES
0450 PM 3 E ANGORA NE 2.75 INCH HAIL
05/03/03 MORRILL
MRCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
504 PM MDT SAT MAY 3 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0440 PM 5 N ANGORA NE 2.75 INCH HAIL
05/03/03 MORRILL
0445 PM 8 NE ANGORA NE .88 INCH HAIL
05/03/03 MORRILL
0500 PM 5 E ANGORA NE FX TORNADO
05/03/03 MORRILL F-SCALE RATING NOT YET
DETERMINED
MRCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
512 PM MDT SAT MAY 3 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM 20 SSW ALLIANCE NE FX TORNADO
05/03/03 MORRILL F-SCALE RATING NOT YET
DETERMINED
MRCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
529 PM MDT SAT MAY 3 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM 7 E ANGORA NE 1.25 INCH HAIL
05/03/03 MORRILL
GRIFFITHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
636 PM MDT SAT MAY 3 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0534 PM 1 NW MCGREW NE TORNADO
05/03/03 SCOTTS BLUFF FX TORNADO F-SCALE RAATING
HAS YET TO BE DETERMINED
0537 PM MCGREW NE TORNADO
05/03/03 SCOTTS BLUFF FX TORNADO F-SCALE RATING
HAS YET TO BE DETERMINED
0542 PM 1 NE MINATARE NE TORNADO
05/03/03 SCOTTS BLUFF FX TORNADO F-SCALE RATING
HAS YET TO BE DETERMINED
0551 PM 7 NE MINATARE NE TORNADO
05/03/03 SCOTTS BLUFF FX TORNADO F-SCALE RATING
HAS YET TO BE DETERMINED
0600 PM 6 E MINATARE NE TORNADO
05/03/03 SCOTTS BLUFF FX TORNADO F-SCALE RATING
HAS YET TO BE DETERMINED
TORNADO ON SCOTTS BLUFF
MORRILL COUNTY LINE
0400 PM 6 N BAYARD NE TORNADO
05/03/03 MORRILL FX TORNADO F-SCALE RATING
HAS YET TO BE DETERMINED
0535 PM 1 W BAYARD NE TORNADO
05/03/03 MORRILL FX TORNADO F-SCALE RATING
HAS YET TO BE DETERMINED
GRIFFITHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
703 PM MDT SAT MAY 3 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM 2 E ANGORA NE 1.75 INCH HAIL
05/03/03 MORRILL
0655 PM 3 E ANGORA NE 1.00 INCH HAIL
05/03/03 MORRILL
GRIFFITHThe Cheyenne radar (KCYS), 175 km away, was scanning. The volume nearest the first event began at 01:05 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361974.